|DDI and Eating Problems?
Mar 1, 2000
I have been on a combination therapy which includes DDI for approximately 4 months. I have experienced difficulty in swallowing and eating since beginning the regimen. I have lost close to 30 pounds in the last 4 months. I have heard that DDI can cause these problems and was wondering if that is really the case. I am hesitant to change my regimen as it is working well. I am getting mixed advice from my health care providers on what to do. Can DDI cause these problems to such an intense degree?
Response from Dr. Dieterich
It's hard to answer with out more data, however DDI usually does not cause swallowing problems. It usually causes diarrhea. What do you mean it is working well? I assume that it is lowering the HIV viral load. Swallowing problems should be addressed with either an endoscopy a barium swallow or both. I doubt that DDI is the culprit. Douglas T. Dieterich, M.D.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.